Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 16, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at Oct 16, 2018, 9:25 AM CDT for Lampasas County, San Saba County, Texas. It took effect at Oct 16, 2018, 12:21 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2018, 9:25 AM CDT (14:25 UTC)
- In effect from
- Oct 16, 2018, 12:21 PM CDT
- Expired
- Oct 16, 2018, 8:40 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Lampasas County, TX, San Saba County, TX
The radar
The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Colorado River (TX) near San Saba (SNBT2). The gauge peaked at 32.48 ft at Oct 17, 2018, 11:00 AM CDT.
- Action stage
- 25 ft
- Minor stage
- 30 ft
- Moderate stage
- 34 ft
- Major stage
- 38 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08147000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Oct 16, 6:54 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Oct 16, 6:54 AM CDT, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 654 AM CDT Tue Oct 16 2018 .AVIATION... /12Z TAFS/ Widespread low cloud cover and occasional light to moderate rain showers will continue today and tonight. Our TAF sites will continue to have reductions in ceilings and visibilities, with conditions mainly varying between MVFR and IFR. Some possibility of LIFR conditions exists, mainly at KSOA and KBBD. Winds will be from the north at 8-12 knots, with speeds a little higher early this morning. && .PREV DISCUSSION... /issued 414 AM CDT Tue Oct 16 2018/ SHORT TERM... (Today and Tonight) ..Flash Flood Watch continues in effect today until 7 PM... An upper low is over western Arizona early this morning. Water vapor satellite imagery shows our area on the western side of a subtropical moisture plume, extending across parts of Mexico and the southeastern two-thirds of Texas. A large area of showers, associated with an impulse embedded in southwest flow aloft and out ahead of the main low, has been overspreading our area during the overnight hours. The heavier rainfall has affected our east- central (Heartland) and southeastern (Northwest Hill Country) counties. With saturated ground and runoff, flooding of several roads has been reported in Mason and Kimble Counties. River flooding is also occurring in these counties. Flooding concerns continue for today with additional showers expected on saturated ground. The Flash Flood Watch remains in effect for most of West Central Texas until 7 PM. The aforementioned upper low will meander over Arizona today and tonight, and could have additional shortwave energy moving over our area in southwest flow aloft. Showers are likely tonight, but the coverage and rainfall rates should be a little less than what is presently occurring. The unseasonably cold airmass will remain entrenched across our area today and tonight. With cloudy skies, temperatures are expected to remain nearly steady in the upper 30s to lower 40s. The record low maximum temperatures today are expected to be broken at Abilene (53 degrees, set in 1970) and San Angelo (52 degrees, set in 1970). 19 LONG TERM... (Wednesday through next Monday) The wet pattern will continue to affect most of the area through at least Thursday. An upper level low will continue to spin over the Four Corners region through Thursday, before lifting off to the northeast into the Central Plains Thursday night into Friday. Ahead of this low, southerly flow will continue to pull mid and upper level moisture and shortwave energy north out of Mexico across much of the central portions of Texas. This, combined with low level Gulf of Mexico moisture will continue to provide a good chance for showers and isolated thunderstorms over our forecast area through Thursday. Although we continue to expect at least scattered precipitation both Wednesday and Thursday, there is some uncertainty in coverage and rainfall amounts, so will hold off on extending the Flash Flood Watch beyond this evening. By Friday, the Four Corners has opened up into a wave across the central U. S., moving away from the area. Lingering moisture, and trailing shortwave energy will keep rain chances in the forecast through Saturday. As we move into the second half of next weekend and early next week, medium range models develop another upper low to the west of the area, as another cold front also moves through the CWA. This could provide another round of rain chances for our region. For not have gone with Slight Chance to Chance PoPs for most of the area. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 43 43 50 46 / 80 70 80 60 San Angelo 42 42 50 44 / 90 70 80 70 Junction 42 42 52 47 / 100 70 70 60 Brownwood 42 42 51 47 / 100 80 80 40 Sweetwater 44 42 48 44 / 80 60 70 70 Ozona 43 42 47 44 / 90 70 80 70 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Brown-Callahan-Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green. &&
Hazardous weather outlook, Oct 16, 5:44 AM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 544 AM CDT Tue Oct 16 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171045- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 544 AM CDT Tue Oct 16 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A Flash Flood Watch continues in effect until 7 PM today, for much of West Central Texas. Showers, some producing moderate to heavy rainfall, will continue today and tonight. The threat for flash flooding and river flooding continues, especially across the Northwest Hill Country and Heartland areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday into Friday of this week, additional showers with moderate to heavy rain will be possible at times. With the ground saturated, there will be a threat for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Oct 16, 4:28 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
428 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM FLASH FLOOD 10 SE MASON 30.65N 99.11W
10/16/2018 MASON TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED BEAVER CREEK WAS FLOWING OVER
HIGHWAY 87 10 MILES SOUTHEAST OF MASON. HIGHWAY 87 HAS
BEEN CLOSED SOUTH OF MASON. IN ADDITION, HIGHWAY 71 IN
NORTHEASTERN MASON COUNTY HAS BEEN CLOSED DUE TO
FLOODING.
&&
EVENT NUMBER SJT1800126
SNLocal storm report, Oct 16, 6:00 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
600 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM FLASH FLOOD SEGOVIA 30.42N 99.67W
10/16/2018 KIMBLE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTING THAT JOHNSON FORK CREEK IS
FLOWING OVER INTERSTATE 10, WITH MULTIPLE SWIFTWATER
RESCUES IN PROGRESS. INTERSTATE 10 HAS BEEN CLOSED AS
WELL AS FM 2169 NORTH OF INTERSTATE 10 DUE TO JOHNSON
FORK CREEK FLOODING.
&&
EVENT NUMBER SJT1800127
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:04 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, San Saba | 4 hr |
| Oct 15, 11:31 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Oct 16, 2:15 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 16, 2:25 AM CDT | River Flood Warning | SJT | Mason | 5 hr |
| Oct 16, 2:44 AM CDT | River Flood Warning | SJT | Mason | 25 hr |
| Oct 16, 3:31 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 3 hr |
| Oct 16, 3:48 AM CDT | River Flood Warning | SJT | Kimble | 16 hr |
| Oct 16, 5:37 AM CDT | Flash Flood Warning | SJT | Kimble | 83 min |
| Oct 16, 6:37 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 98 min |
| Oct 16, 7:06 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 16, 8:15 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Oct 16, 8:27 AM CDT | Areal Flood Advisory | SJT | San Saba | 4 hr |
| Oct 16, 9:19 AM CDT | River Flood Warning | SJT | Mason | 8 hr |
| Oct 16, 9:29 AM CDT | River Flood Warning | SJT | San Saba | 4 days |
| Oct 16, 11:53 AM CDT | Areal Flood Advisory | SJT | Tom Green | 4 hr |
| Oct 16, 12:15 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 6 hr |
| Oct 16, 2:16 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 6 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.